Heavy Rain, Stone
- When
- August 13, 2:30 PM CST to 4:30 PM CST
- Where
- Stone County, 0.69 mi N of Alco
- Reported by
- Amateur Radio
- Coordinates
- 35.890, -92.370
The rainfall amount was estimated over the past 1 to 2 hours. Estimated rainfall was 3 inches.
Heavy rainfall was noted in north and central Arkansas 8/13/16 and 8/15/16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rainfall was noted in north and central Arkansas 8/13/16 and 8/15/16.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 1:42 PM CST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 242 PM CDT SAT AUG 13 2016 .SHORT TERM...Tonight Through Sunday Night Recent radar data indicate an increase in coverage and and intenstity of convection across west central through northeast sections of the forecast area. This activity appears to be aided by an upper level deformation area...which is forecast to remain in this region through early evening...before moving north. Abnormally high moisture values...acted on by efficient warm cloud processes...ill continue to promote a flash flood threat across north central sections through this period...and beyond. && .LONG TERM...Monday Through Saturday The fcst wl cont to rmn unsettled acrs the FA as the upper flow pattern stays rather stagnant. The remnants of the sfc bndry...along with an upr lvl shear axis ovr the region...wl result in several rounds of SHRA/TSRA for much of the FA. Heavy rain potential wl cont to be the highlight for the new work week. As is the case with this type of scenario...the exact location of the fntl bndry wl determine the favored areas for heavy rainfall. As it stands now...the models indc a round of rainfall affecting the WRN half of the FA on Mon. The next round is fcst to arrive later Mon Ngt/Tue as another piece of upr energy lifts acrs the FA. Abnormally high PW values wl cont to result in heavy rainfall/ flooding potential. A FF Watch rmns in effect for Mon for NRN AR. The watch wl likely be extended if current fcst trends cont. High pres aloft ovr the SERN U.S. is expected to weaken later this week...which would allow for some movement in the upr lvl flow pattern. Thus...the persistent upr trof axis would tend to sloly shift to the SE. With several additional upr lvl impulses expected to affect the FA...the axis of heavier rainfall would shift more toward SERN AR. Have indcd this trend with POPS for the latter half of the fcst pd. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 79 71 80 / 70 80 80 70 Camden AR 74 79 73 84 / 50 70 70 70 Harrison AR 70 75 68 78 / 50 60 70 60 Hot Springs AR 73 77 72 83 / 60 60 70 70 Little Rock AR 74 80 73 84 / 50 60 70 70 Monticello AR 74 81 74 86 / 50 70 70 60 Mount Ida AR 73 79 72 83 / 50 60 60 60 Mountain Home AR 72 80 70 79 / 60 70 70 60 Newport AR 73 80 72 82 / 60 80 80 70 Pine Bluff AR 73 80 73 84 / 50 70 70 70 Russellville AR 74 81 72 82 / 60 60 70 70 Searcy AR 73 79 72 83 / 60 70 70 70 Stuttgart AR 73 81 73 84 / 50 60 70 70 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Tuesday morning FOR Baxter-Boone- Cleburne-Conway-Faulkner-Fulton-Independence-Izard-Jackson- Marion-Newton-Pope-Searcy-Sharp-Stone-Van Buren-White. && Short Term...55 / Long Term...44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 13 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE WILL BE HEAVY DOWNPOURS IN PLACES...WITH SPOTTY FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD SUNDAY AND MONDAY. AREAS OF HEAVY RAIN ARE IN THE FORECAST...WITH TWO TO SIX INCH AMOUNTS AND LOCALLY MORE EXPECTED. GIVEN THIS MUCH RAIN...FLASH FLOODING COULD OCCUR. IT APPEARS RAIN WILL BE HEAVIEST IN THE NORTHERN HALF OF ARKANSAS... ESPECIALLY TOWARD THE OZARK MOUNTAINS. HIGH WATER ISSUES WILL BE MOST LIKELY IN THE NORTH...AND FLOODING COULD BE SIGNIFICANT. THIS INCLUDES WATER OVER ROADS....ROADS WASHED OUT...CREEKS AND STREAMS OVERFLOWING...AND WATER INTO SOME HOMES AND BUSINESSES. STORMS WITH STRONG TO DAMAGING WINDS WILL BE POSSIBLE...BUT ANY SEVERE WEATHER SHOULD BE ISOLATED IN THE COMING DAYS. TOWARD THE END OF THE WEEK...A RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING OVER THE REGION FROM THE SOUTHWEST. PRECIPITATION WILL BECOME MORE HIT AND MISS...WITH THE FLOOD CONCERN DIMINISHING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 46
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
The rainfall amount was estimated over the past 1 to 2 hours. Estimated rainfall was 3 inches.
Heavy rain of 4.95 inches was measured from 7 am on 8/14 to 7 am on 8/15/16.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656829, 656830.